My GI doctor thinks I have IBS. Has prescribed Omeprazole, 20 mg 2x daily. I only take it once as I had problems with Nexium.
He also gave me generic Levsin, which didn't seem to help much.
He then gave me Dicyclomine to take 4 times a day. I have chronic dry mouth and throat and now problems with phlegm. He advised I try the Levsin again.
3 nights ago, I was noticing heart palpitations that continued into the next day and night. Of course, could not get my doctor so went to the ER and was put on a monitor and they saw the pal patios. eR doc asked about my meds, looked them up and all 3 can cause palpitations so I was told to stop them.
Got up this morning to stomach pain and nausea that worsened all day. All I have here is Pepto Bismol, Gas X and Alprazolam. Nothing was helping. Put 3 calls into my doctor and never heard back until an E-mail late today telling me to stop the Dicyclomine and Levsin but he dudn't recommend anything else!
Oh, I do have Zofran, took 4mg of that and no improvement either.
Now what do I do? I am still feeling very unwell.
Your doctor might not say anything until you're able to get in - you might also have to switch doctors if you're not seeing results. The problem with stopping all three suddenly is that you don't know which one caused it - while all three might have, it's doubtful. I currently use Levsin SL (hyoscyamine) Zofran, Omeprazole, Phenergan (only when I don't take the Levsin as the two can't mix) as well as fiber, probiotics and multivitamins. I have IBS, Gastritis and GERD - In the past I was put on nortriptyline but was hospitalized with SVT and was weaned off it and put on these. Not had issues since stopping it - to me, It sounds like for you the Levsin is what caused it, especially if it started after you started to use it again. I would try your GI doctor again and if you can't see him, see someone else in his branch or go elsewhere. For now, try heat on your stomach and lying in a dark room and see if it helps. Bland diet until the discomfort passes.
I saw my GI dic yesterday. You are right about not being sure which one may be the cause but he still does not want me on them. I do use the Omeprazole and Zofran and I have a Mylanta simethicone liquid an ER doc prescribed. He wants me to try the Xifaxan again. Now have to see a Pulmonologist for the blood in sputum
I just got up and am sick to my stomach and spitting up sputum. See an ENT dic today.
I am wondering if that tooth infection caused all this. Had a root canal, started getting sicker on the Clindamycin, now this. This is just horrible and he will not put me in the hospital.
I have had abdominal pain and clear mucus discharge for about 13 months. I saw 2 different doctors, both diagnosed me with IBS. I refused to accept it because it didn't seem right (I have read a lot about IBS). I went for a 3rd opinion and after endoscopy my 3rd doctor (who I believe is genius) , found the reason (of course, he tested the tissue first)- it is helicobacter gastritis. terrible virus, but is curable with 2 different antibiotics for 14 days. If goes untreated, it becomes cancerous. PLEASE don't settle for IBS when it comes to mucus discharge, seek another opinion and have them tested you for helicobacter virus. I wanted to share this info as I searched the web in hope of answeres and didn't find anything.
Thank you so much for this information. I actually just got home from seeing my GI doctor and wish I had seen this prior to my appointment. By clear mucus discharge, do you ment rectally? I am hacking up mucus and he us referring me to a Pulmonoligist. My ENT doctor did a scope and recommended the same. I will check my records but that may have been inclusive in one of the first tests he did along with H Pylori, E Coli, etc. he has also done nods copy and colonoscopy with biopsies. I assume that would have shown up with those tests? It is a bit confusing as I mostly have IBS symptoms, however, the breath test showed I have bacterial overgrowth in the small bowels so he is treating me with the Xifaxan, or trying to. I have side effects from a lot of medications but he wants me to try and finish this. I get horribly sick but hard to tell if it is from my condition or the antibiotic.
I will "definitely" mention this to him.
Thank you so much.
Rereading some of the responses again.
So you were put on Nortryptoline too. They wanted me to try that also. Not sure if that was the cause or not, but took one pill and was sicker the next day so was told to stop that. Medical care being what it is today (wish I had my old doctors back home) my doctor still does not have the results from my halter monitor test that was done over a week ago and ordered over 2weeks ago to be done ASAP. Unless you ate dying, they don't put you in the hospital anymore for diagnostic testing so that leaves you waiting for appts, waiting for testing, waiting for results then waiting fir follow up. What a mess and the group of GI docs I see don't cover for each other. I hate these big medical facilities.
Had another question. Researching IBS, I really don't see that many complaints of nausea, seems to be more stool issues, bloating and discomfort. I really don't have a diarrhea or constipation problem but do have the cramping, bloating and bad lower abdominal discomfort on bad days and add to that worse dry mouth and throat. What I don't see, and my doctor really diesn't have an answer for, is why just about every morning, I wake up clammy, sweaty and nauseated before I am even out of bed, no vomiting. Wondering if you, or anyone, have had those symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.